MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR; ELASTOMERIC - SAF

AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB004
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Numbness (2415)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 14-jan-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).Mw5091377.
 
Event or Problem Description
Fill volume: unknown.Flow rate: 10 ml/hr.Procedure: total knee arthroplasty.Cathplace: adductor canal catheter.It was reported the pump delivered a large overdose of ropivacaine creating leg numbness that resolved 1-hour to 2-hours after infusion was stopped.Additional information was received on 27-dec-2019 via medwatch/ fda user facility report number, mw 5091377 event description: pt [patient] experienced almost total loss of sensation and motor function in leg below the knee while a pain pump was running.The pump was attached to an adductor canal catheter, which had been functioning normally the night before with only mild numbness at that time.When she woke up on postoperative day1 after total knee arthroplasty, her leg was very numb, she had minimal motor function, and loss of proprioception in that leg.Pump was set at 10 ml/hour and not changed throughout the process.No leakage noted.Diagnosis for use postoperative pain in knee.-cr.No additional information was provided.
 
Event or Problem Description
Additional information received 15-jan-2020 stated: fill volume: 550ml.Date and time infusion started: (b)(6) 2019, 16:00.Date and time infusion ended: (b)(6) 2019, 8:00.
 
Additional Manufacturer Narrative
All information reasonably known as of 31-jan-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
This report has been confirmed a duplicate of report number 2026095-2020-00008.No additional information will be submitted for report number.Any further information concerning this event will be submitted under report number 2026095-2020-00008.
 
Additional Manufacturer Narrative
All information reasonably known as of 11-feb-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key9595636
Report Number2026095-2020-00009
Device Sequence Number2423517
Product Code MEB
UDI-Device Identifier10680651134728
UDI-Public10680651134728
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCB004
Device Catalogue Number991013472
Device Lot Number0203122169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer01/15/2020
01/15/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date01/31/2020
02/11/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROPIVICAINE 0.2%
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight68